# SDR 97ZZZX1827

- Difficulty date: February 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4584L
- Make and model: Cessna 421
- Aircraft serial: 4210184
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Gear
- Condition: Detached
- Location: Alternator Drive
- Component: 976J4171
- Stage of operation: NR
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

PILOT LOST POWER FROM THE ALTERNATOR.  UPON INVESTIGATING THE PROBLEM, DISCOVERED THE ALTERNATOR DRIVE GEAR HAD FALLEN OFF THE ALTERNATOR, INSIDE THE ENGINE, CAUSING SUBSTANTIAL DAMAGE IN THE FORWARD RIGHT-HAND HALF OF THE CRANKCASE.  UPON DISASSEMBLY OF THE ENGINE, THE CAMSHAFT CLUSTER GEARS, P/N 537432 AND P/N 535662, WERE FOUND LOOSE.  THE CAMSHAFT GEAR RETAINING SCREWS WERE 'FINGER LOOSE', BUT LOCK WIRED.  THE ALTERNATOR HAD APPROXIMATELY 130 HOURS SINCE OVERHAUL, BUT THE ENGINE LOG IS UNCLEAR AS TO THE ACTUAL INSTALLMENT DATE.  THE ENGINE HAS APPROXIMATELY 150 HOURS SINCE MAJOR OVERHAUL AND APPROXIMATELY 43.5 HOURS SINCE A COMPLETE DISASSEMBLY AND REASSEMBLY.
